Alert archive / Pennsylvania / Wind Advisories in 2013
Wind Advisory 4, NWS State College, PA
NWS State College, PA issued this wind advisory at Feb 19, 2013, 3:36 AM EST for 6 counties in Pennsylvania. It took effect at Feb 19, 2013, 5:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2013, 3:36 AM EST (08:36 UTC)
- In effect from
- Feb 19, 2013, 5:00 AM EST
- Expired
- Feb 19, 2013, 10:46 AM EST
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WWUS71 KCTP 190836 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 AM EST TUE FEB 19 2013 PAZ004-005-010-017-024-033-191645- /O.NEW.KCTP.WI.Y.0004.130219T1000Z-130219T1700Z/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...WARREN...BRADFORD...ST. MARYS... RIDGWAY...DUBOIS...CLEARFIELD...JOHNSTOWN...SOMERSET 336 AM EST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * WINDS...SOUTHERLY AT 10 TO 20 MPH WITH GUSTS UP TO 45 MPH...MAINLY ON THE RIDGES. * TIMING...THIS MORNING. * IMPACTS...LARGE TREE LIMBS MAY FALL...AND COULD CREATE DOWNED POWER OR COMMUNICATION LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
1 follow-up statement
084 WWUS71 KCTP 191546 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1046 AM EST TUE FEB 19 2013 PAZ004-005-010-017-024-033-191700- /O.CAN.KCTP.WI.Y.0004.000000T0000Z-130219T1700Z/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...WARREN...BRADFORD...ST. MARYS... RIDGWAY...DUBOIS...CLEARFIELD...JOHNSTOWN...SOMERSET 1046 AM EST TUE FEB 19 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS UP TO 35 MPH WILL IMPACT THE AREA THROUGH THE DAY...BUT GUSTS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 1:59 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Feb 19, 1:59 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 159 AM EST TUE FEB 19 2013 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE AREA FROM WEST TO EAST THROUGH THE DAY. A WINTRY MIX WILL PROVIDE A SLIPPERY MORNING COMMUTE FOR THE RESIDENTS OF THE CENTRAL AND WESTERN MOUNTAINS. COLD AND BRISK NORTHWEST FLOW WILL THEN ENSUE AND CONTINUE THROUGH MID WEEK. LAKE EFFECT AND UPSLOPE SNOWS WILL AFFECT THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS. FOLLOWING A BRIEF VISIT FROM HIGH PRESSURE ON THURSDAY...UNSETTLED WEATHER IS FORECAST FROM FRIDAY INTO THE WEEKEND WITH A GRADUAL MODERATION IN TEMPERATURES. && .NEAR TERM /UNTIL NOON TODAY/... TEMPS BOUNCING AROUND THESE LAST FEW HOURS AS CLEARING AND NOCTURNAL COOLING TUGGING OPPOSITE WAY FROM THE SRLY WINDS. DRY AIR REMAINS IN PLACE OVER ALL OF THE AREA. NARY A >20F DEWPOINT TO BE FOUND IN THE CWA. PRECIP WILL VERY SOON CROSS THE PA/OH BORDER. THUS..TIMING ALL IN LINE WITH PREV FCSTS...AROUND 09Z IN WARREN CO...REACHING UNV/AOO AROUND 12Z. STEADY PROGRESSION OF THE INTENSIFYING LIFT WILL PUSH THE PRECIP ACROSS THE ENTIRE AREA BY NOON. A BACK EDGE TO THE MAIN SLUG OF PRECIP IS PROGGED BY THE MESO MDLS TO BECOME EVIDENT AROUND 15 OR 16Z. BUT QPF BY THEN WILL AMOUNT TO A QUARTER OF AN INCH OR MORE IN SPOTS. THUS...THE SNOWIER AREAS IN THE HIGHER ELEVS OF THE NRN MTS SHOULD STILL GET NEAR 3 INCHES OF ACCUM. THE THREAT FOR ZR IS KIND OF LOW...BUT STILL EXISTS UNTIL THE COLUMN COOLS AFTER ABOUT AN HOUR OR TWO AFTER THE ONSET OF PRECIP. SERN AREAS MAY SEE A LITTLE SLEET OR SNOW AT FIRST...BUT TEMPS AT THE SFC SHOULD BE MILD ENUF BY THE ONSET OF PRECIP TO KEEP THE THREAT OF ZR LOW. WHILE THERE MAY BE POCKETS OF ZR IN THE EAST...WILL HOLD THE LINE WITH THE CURRENT EXTENT OF THE ADVY WITHOUT SUPPORT TO ADD IN WIDESPREAD ZR EAST OF THE CURRENT AREA. THE ADVY ITSELF IS A BIT WEAK...BUT TIMING OF THE HIGHEST CHC FOR ZR DURING THE MORNING COMMUTE AND BUS TRIPS IS CERTAINLY WORTH A HIGHLIGHT IN THE FORECAST. && .SHORT TERM /NOON THROUGH 6 PM/... TEMPS TRY TO WARM A LITTLE IN THE MID-DAY TO EARLY AFTN...BUT WILL NOT BUDGE MUCH NORTH/WEST OF BLUE MTN. COLD FRONT WILL PUT AN END TO THAT AS IT SLIDES ACROSS DURING MID-DAY TO LATE AFTN. SNOW WILL THEN BE THE ONLY THING ON THE SCOPE FOR THE NEXT COUPLE OF DAYS. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... COLD NW FLOW WILL DEVELOP TUE NGT AND CONTINUE THROUGH DAY 3/WED WITH LAKE EFFECT/UPSLOPE SNOWS OVER THE NW MTNS/LAUREL HIGHLANDS. WEIGHTED QPF AMTS TOWARD THE HI-RES NAM WITH WTR EQUIVALENTS LESS THAN 0.25 INCH RESULTING IN A GENERAL 2-4" SNOW ACCUMULATION. STG LL CAA/STEEP LAPSE RATES WILL ALSO AID IN PRODUCING GUSTY WINDS WITH PEAK GUSTS IN THE 25-35KT RANGE. COMBO OF FCST SNFL...ALONG WITH GUSTY WINDS/SUB-ZERO WIND CHILLS MAY WARRANT AN ADVISORY. THEREFORE HIGHLIGHTED THE WINTER WEATHER POTENTIAL IN THE HWO. INCREASING SUBSIDENCE/LOWERING INVERSION HTS ASSOCD WITH NARROW RIDGE OF HIGH PRES MOVG INTO THE AREA SHOULD SPELL AN END TO THE SNOW SHOWER ACTIVITY BY EARLY THU. THE PATTERN OVER THE LOWER 48 WILL REMAIN ACTIVE INTO THE START OF NEXT WEEK AS TRAIN OF PACIFIC SYSTEMS TAKE THE SCENIC ROUTE DIVING DOWN INTO THE SOUTHERN ROCKIES BEFORE EJECTING ENEWD ACROSS THE PLAINS...WITH ENERGY SPLITTING IN-TWO PIECES AS THEY CROSS THE MISSISSIPPI RIVER. UPPER LEVEL RIDGING OVER HUDSON BAY AND CUBA/BAHAMAS SHOULD STEER THESE SPRING-LIKE SYSTEMS ALONG THE MAIN BELT OF THE JET STREAM ORIENTED ON A SW-NE TRAJECTORY THE TX PNHDL INTO THE NORTHEAST STATES. GIVEN THIS PROJECTED LARGE SCALE FLOW REGIME...EXPECT SIGNIFICANT PRECIPITATION TO BE FOCUSED OVER THE SOUTHEAST U.S. /THANKS TO MOISTURE INFLUX FROM THE GOMEX/ WITH MODEST/LIGHT WINTRY PRECIP TO THE NORTH. WILL ALSO KEEP AN EYE ON POTENTIAL SECONDARY LOW DEVELOPMENT AS ENERGY TRANSFERS TO THE SOUTHEAST COAST. THE LATEST 18/12Z RUNS OF MODEL AND ENSEMBLE DATA STILL AGREE FAIRLY WELL REGARDING THE LARGE SCALE ASPECTS OF THE FORECAST BUT SHOW TYPICAL TIMING/DETAIL DIFFERENCES. THEREFORE MADE VERY LITTLE CHANGE TO THE PRELIMINARY DAY 4-7 /THU-MON/ NDFD GRIDDED WEATHER ELEMENTS...WHICH WERE DERIVED USING A CONSENSUS BLEND OF 12Z RAW GFS/ECMWF WITH 00Z/12Z HPC/GFS/EC/NAEFS MOS-BASED DATA. HELD POPS IN THE 30-40 PCT RANGE THRU THE WEEKEND GIVEN THE UNCERTAINTY. THE GFS/GEFS ARE QUICKER TO BRING THE NEXT SYSTEM THROUGH THE AREA EARLY NEXT WEEK. OVERALL...TEMPERATURES SHOULD REBOUND FROM BELOW NORMAL MID-WEEK TO NEAR/SLIGHTLY ABOVE NORMAL BY THE WEEKEND. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... THE 06Z TAF PACKAGE SENT. PCPN STILL A WAYS OFF. LOOKING THE SITUATION OVER...AS PATTERN IS COMPLEX. MAIN THING GOING FOR SNOW AND SLEET IS HOW DRY THE AIRMASS IS. WILL UPDATE THINGS AS NEEDED. EARLIR DISCUSSION BELOW. A RIDGE OF HIGH PRESSURE PASSING OFF THE EAST COAST WILL PROVIDE CENTRAL PA AIRFIELDS WITH VFR CONDS AND LIGHT WINDS OVERNIGHT. HOWEVER...APPROACHING FRONTAL SYSTEM AND ASSOCIATED CORE OF STRONG WINDS ALOFT WILL BRING THE LIKELIHOOD OF LLWS LATE TONIGHT. THE FRONTAL BOUNDARY WILL SWEEP THROUGH CENTRAL PA TUE AFTN...PRECEDED BY A 4-5 HR PERIOD OF SNOW OVER MOST OF CENTRAL PA...WITH RAIN MOST LIKELY AT MDT AND LNS. LATEST MDL DATA SUGGESTS THE SNOW WILL ARRIVE AT BFD AND JST ARND 12Z...AND SNOW/RAIN SHOULD REACH THE SUSQ RIVER VALLEY ARND 16Z. WHERE PRECIP FALLS AS SNOW...EXPECT A PERIOD OF IFR VSBYS. HOWEVER...MORE FAVORABLE MVFR CONDS APPEAR LIKELY WHERE PRECIP IS LIKELY TO FALL AS RAIN AT MDT AND LNS. AS THE FRONT PASSES EAST OF THE AREA...A GUSTY WEST WIND WILL DRAW DRIER AIR INTO THE REGION...BRINGING A RETURN TO VFR CONDS ACROSS THE EASTERN HALF OF THE STATE LATE IN THE DAY. HOWEVER...LOW LVL MOISTURE ASCENDING THE ALLEGHENY MTNS WILL LIKELY PRODUCE MVFR STRATOCU AND -SHSN AT BFD AND JST. OUTLOOK... WED...GUSTY NW WIND. SHSN/MVFR CIGS W MTNS. THU...NO SIG WX EXPECTED. FRI-SAT...LGT WINTRY MIX POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 AM EARLY THIS MORNING TO NOON EST TODAY FOR PAZ004>006-010>012-017>019-024>027-033>035. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO/LAMBERT/RXR LONG TERM...STEINBUGL AVIATION...FITZGERALD/MARTIN
Hazardous weather outlook, Feb 18, 3:12 PM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 312 PM EST MON FEB 18 2013 PAZ028-036-037-041-042-045-046-049>053-056>059-063>066-192015- JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 312 PM EST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ006-010>012-017>019-025>027-034-035-192015- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-BEDFORD-FULTON- 312 PM EST MON FEB 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO NOON EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-005-192015- WARREN-MCKEAN- 312 PM EST MON FEB 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO NOON EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. LAKE EFFECT SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE FROM TUESDAY NIGHT THROUGH WEDNESDAY...WITH LOCALLY HIGHER AMOUNTS IN THE WARREN COUNTY SNOWBELT. IN ADDITION...WIND GUSTS UP TO 35 MPH WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ024-033-192015- CAMBRIA-SOMERSET- 312 PM EST MON FEB 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO NOON EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. UPSLOPE SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE FROM TUESDAY NIGHT THROUGH WEDNESDAY. IN ADDITION...WIND GUSTS UP TO 40 MPH WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:01 PM EST | Special Weather Statement | CTP | Franklin, Fulton, Huntingdon, Juniata, Mifflin, Union | 44 min |
Nearby
Wind Advisories in Pennsylvania, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.